Academic Journals Database
Disseminating quality controlled scientific knowledge

Baclofen Intoxication

ADD TO MY LIST
 
Author(s): Fikret BILDIK | Ayfer KELES | Ahmet DEMIRCAN | Gulbin AYGENCEL | Murat OZSARAC | Gul PAMUKCU

Journal: Turkish Journal of Emergency Medicine
ISSN 1304-7361

Volume: 10;
Issue: 2;
Start page: 86;
Date: 2010;
Original page

Keywords: Baclofen overdose | baclofen intoxication.

ABSTRACT
Baclofen, a derivative of γ-aminobutyric acid, is used for symptomatic relief of skeletal muscle spasm and spasticity. Overdose of this drug can cause profound central nervous system depression, including coma, hypotonia, respiratory depression, seizures, and cardiovascular effects. In this paper, we reported a case of 19 year-old female with baclofen overdose presenting to the emergency department with coma. She recovered and discharged after supportive care including mechanical ventilation. An acutely confused or comatose patient is admitted to emergency department, baclofen intoxicitation should be kept in mind in the differential diagnosis.
Affiliate Program      Why do you need a reservation system?